Alert archive / Arkansas / Flash Flood Warnings in 2002

Flash Flood Warning 43, NWS Little Rock, AR

July 19, 2002Woodruff County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jul 19, 2002, 2:43 PM CDT for Woodruff County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2002, 2:43 PM CDT (19:43 UTC)
Expired
Jul 19, 2002, 5:45 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Woodruff County, AR

The radar

The Little Rock radar (KLZK), 106 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2002-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1528 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2002-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1528 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
975 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 191943
FFWLIT
ARC147-192245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
238 PM CDT FRI JUL 19 2002

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WOODRUFF COUNTY IN EASTERN ARKANSAS

* UNTIL 545 PM CDT

* CONTINUOUS RAINFALL OVER SATURATED GROUND WILL RESULT IN FLASH 
FLOODING OVER MOST SECTIONS OF THE COUNTY...ESPECIALLY THE CENTRAL 
AND NORTH SECTIONS. RADAR ESTIMATES SHOW RAIN AMOUNTS OF 2 OR 3 
INCHES IN A THREE HOUR PERIOD.

DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3531 9108 3501 9106 3502 9133 3539 9139

32

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 11:08 AM CDT, 3 hours 35 minutes earlier.

Area forecast discussion, Jul 19, 11:08 AM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1108 AM CDT FRI JUL 19 2002

UPDATED ZONES TO INCREASE THE POPS IN THE NORTHEAST ZONES. UPPER
LEVEL LOW CONTINUES OVER SOUTHEAST MISSOURI AND IS BRINGING A SWATH
OF MOISTURE ACROSS NORTHEAST ARKANSAS. NEWPORT IN JACKSON COUNTY
REPORTED 3 INCHES OF RAIN IN 2.5 HOURS. THUNDERSTORMS SEEM TO BE
BACKBUILDING INTO INDEPENDENCE COUNTY AGAIN...SO WILL HAVE TO KEEP
AN EYE ON THIS OVER THE NEXT HOUR OR SO.

ALSO...HIGH TEMPERATURES WERE DECREASED IN THE NORTHEAST WITH CLOUD
COVER AND RAIN. HIGHS WERE RAISED CENTRAL AND SOUTH WITH THE
SUNSHINE EXPERIENCED AND RAPID WARMING OF THE MORNING.

.LZK...NONE.

51

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:17 PM CDTSevere Thunderstorm WarningLZKYell28 min
Jul 18, 9:11 PM CDTSevere Thunderstorm WarningLZKGarland34 min
Jul 19, 7:14 AM CDTFlash Flood WarningLZKIndependence2 hr
Jul 19, 8:56 AM CDTFlash Flood WarningLZKJackson3 hr
Jul 19, 11:46 AM CDTFlash Flood WarningLZKIndependence, Jackson3 hr
Jul 19, 4:00 PM CDTSevere Thunderstorm WarningLZKSaline35 min
Jul 19, 4:34 PM CDTSevere Thunderstorm WarningLZKCleveland31 min
Jul 19, 5:12 PM CDTSevere Thunderstorm WarningLZKLincoln33 min
Jul 19, 5:29 PM CDTFlash Flood WarningLZKCleveland106 min

Nearby

Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.